Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 1, 2021, 2:30 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 2:30 PM MDT (20:30 UTC)
- Expired
- Jun 1, 2021, 3:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 150 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WWUS83 KLBF 012030
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
230 PM MDT Tue Jun 1 2021
NEZ004-094-012115-
Sheridan NE-Western Cherry NE-
230 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 315 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gordon, moving southeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gordon, Clinton, Lone Butte, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, Bayonne and
Intersection of Highway 27 and Mills Road.
LAT...LON 4283 10186 4262 10228 4293 10243 4300 10230
4300 10216
TIME...MOT...LOC 2030Z 323DEG 14KT 4293 10228
$$
ButtlerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 1, 2:15 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 1, 2:15 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service North Platte NE 315 PM CDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday night) Issued at 315 PM CDT Tue Jun 1 2021 The main focus in the short term is the chance for precip/t-storms both this evening and tomorrow evening. At upper levels, a trough axis covers much of the western half of the CONUS, extending northeastward from SoCal to Nebraska. At the sfc, the region is currently surrounded by low pressure with a low pressure system over northern NM and a low pressure system located over the border of ND/SD. The Dakotas low has a trough extending southwesterly behind it. The interaction of the boundaries as they move ESE will initiate precipitation tonight. Forcing looks to remain mostly the Panhandle and eastern Sandhills, where PWATs remain around 0.75-1". Confidence in location is fairly strong given model consensus, however, forcing overall is fairly week, and PWATs are generally unimpressive. So, not expecting widespread activity, just scattered showers with QPF under 0.1". Moreover, not expecting much severe activity out of these, as instability is lacking overall. 0-1km CAPE struggles to reach above 300J/kg, and deep layer shear reaches 20kts, at best. Similarly, lapse rates both at the sfc, and up to 3km, remain fairly stable near 6C/km. As such, confience is low in the precip turning severe tonight. To reiterate the previous fcst, still seeing inverted-V forecast soundings, which could support some gusty sfc winds. However, one limiter is that flow is only near 15kts at mid- levels, so not expecting anything intense to pop up. Given the weak forcing, expecting showers to clear up after a few hours (by ~4Z), allowing for some clearing and for overnight lows to dip into the 40s across the region, which is fairly normal for this time of year. Into the day tommorrow, the trough become more expansive, eventually becoming one drapped across the CONUS, extending from northern Alberta, southwest to southern NM. It will move fairly slowly, as it has thus far, and kick off another round of isolated showers tomorrow afternoon/evening. This time the precip will be located just ESE of tonight's...across the eastern Sandhills and into central Neb. The severe potential is a bit higher tomorrow night, as there is a tongue of instability across the center of the state where precip is expected. DCAPE will near ~1000J/kg and lapse rates coincide at 7-8C/km. However, the severe chances will still be limited by the weak forcing, so again, not expecting much to pop up beyond lightning/thunder. After tomorrow's round of storms, high pressure will build in, which sets the stage for the long term. With some light WAA and 850 temps near ~18C, expecting overnight lows to be in the low to mid 50s. .LONG TERM...(Thursday through Tuesday) Issued at 315 PM CDT Tue Jun 1 2021 Ridging, across the intermountain west and southwestern CONUS, will slowly migrate east into the central and northern Rockies Thursday. This feature will then migrate east onto the central and northern plains Friday into Saturday. The ridge will begin to break down some on Saturday night as a northern stream shortwave, attempts to flatten the ridge. As the ridge begins to flatten Saturday night, there will be a threat for storms off to the west of the forecast area. ATTM, this is expected to stay well west and northwest of the forecast area, so no pops will be introduced for Saturday night into Sunday with this forecast. As for temperatures, Saturday appears to be the warmest, particularly in the north. As the ridge tries to flatten Saturday, the warmest H85 temps will extend from northern Nebraska into South Dakota. Based on the latest guidance and NBM, mid 90s look probable over northern Nebraska. Further south, highs peak around 90 on Saturday. Beyond Saturday night, the forecast becomes more uncertain. Both the GFS and ECMWF from this morning, break down the ridge and shove it east later this weekend. However, the GFS has a more amplified trough across the western CONUS Sunday. With the decreased amplification in the ECMWF soln, it allows the closed low to persist across Texas into early next week, thus limiting thunderstorm activity across the central plains. The GFS soln is weaker and farther south with its low in Texas. This is more favorable for thunderstorms Sunday into Monday. The latest NBM is weighted more toward the ec soln which does have some support from the Canadian model. That being said, will leave Sunday dry and hold off on mentioning precipitation until late Monday into Tuesday. A word of caution here, if the GFS verifies, the pattern may be much more active Sunday night into Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1221 PM CDT Tue Jun 1 2021 Some scattered mid level clouds will be possible at the KLBF and KVTN terminals this afternoon with ceilings in the 7000 to 8000 FT AGL range. Transitioning into evening, skies will be mostly clear, other than some scattered high cloudiness around 25000 FT AGL. Any showers and thunderstorms which may develop late this afternoon and evening, should remain west of the KLBF and KVTN terminals. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Jun 1, 1:45 PM MDT, 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 245 PM CDT Tue Jun 1 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-021945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 245 PM CDT Tue Jun 1 2021 /145 PM MDT Tue Jun 1 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible through 10 PM MT across the Panhandle into the western Sandhills and far southwest Nebraska. Severe weather is not anticipated with this activity, however, strong winds gusts are possible with thunderstorms that develop. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Isolated thunderstorms are possible again Wednesday afternoon and evening across southwest into central and north central Nebraska. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 1, 2:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
230 PM MDT Tue Jun 1 2021
NEZ004-094-012115-
Sheridan NE-Western Cherry NE-
230 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY AND NORTHEASTERN
SHERIDAN COUNTIES UNTIL 315 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Gordon, moving southeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gordon, Clinton, Lone Butte, Irwin, Intersection of Highway 20 and
Irwin Road, Shell Lake State Wildlife Management Area, Bayonne and
Intersection of Highway 27 and Mills Road.
LAT...LON 4283 10186 4262 10228 4293 10243 4300 10230
4300 10216
TIME...MOT...LOC 2030Z 323DEG 14KT 4293 10228
ButtlerNearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.